Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

August 19, 2019Jasper County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 19, 2019, 8:29 PM EDT for Jasper County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2019, 8:29 PM EDT (00:29 UTC)
Expired
Aug 19, 2019, 9:00 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
50

County Jasper County, GA

The radar

The Atlanta radar (KFFC), 84 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2019-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2019-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1269 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1552 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

884 
WWUS82 KFFC 200029
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
829 PM EDT Mon Aug 19 2019
 
GAZ048-049-059-060-200100-
Morgan GA-Putnam GA-Jasper GA-Newton GA-
829 PM EDT Mon Aug 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN...
NORTHWESTERN PUTNAM...NORTHERN JASPER AND SOUTHEASTERN NEWTON
COUNTIES UNTIL 900 PM EDT...

At 829 PM EDT...a strong thunderstorm was over Farrar, or 11 miles
southwest of Madison...moving west at 20 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent 
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Madison, Newborn, Mansfield, Shady Dale, Stewart, Calvin, Farrar,
Eudora, Turtle Cove, North Alcovy, Godfrey and Starrsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3344 8340 3330 8377 3340 8390 3341 8390
      3342 8391 3355 8385 3360 8344 3353 8339
TIME...MOT...LOC 0029Z 075DEG 18KT 3348 8360 

HAIL...0.75IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 7:40 PM EDT, 49 minutes earlier.

Area forecast discussion, Aug 19, 7:40 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
740 PM EDT Mon Aug 19 2019

.PREV DISCUSSION... /Issued 238 PM EDT Mon Aug 19 2019/

SHORT TERM /Tonight through Tuesday Night/...
Weak upper level trough over the area will support higher
precipitation coverage through the short term. The trough has
allowed deeper moisture to advect into the area, contributing to a
moist and unsettled airmass over the state. A surface low nearby
will traverse the state through Tuesday, triggering greater diurnally-
driven storm development each afternoon and evening. Forecast
continues to show areas of likely pops each afternoon, with good
chance pops elsewhere.

Widespread severe weather is not a concern through the short term,
although it is still possible for a few storms to become strong to
marginally severe. The main concerns are gusty winds, frequent
lightning, and locally heavy rainfall.

Increased cloudiness and storm coverage will result in slightly
cooler high temperatures on Tuesday. Expect most areas to reach only
the upper 80s to low 90s, with Heat Index values under 100.

31

LONG TERM /Wednesday through Monday/...
Only tweaks to the long term based on the latest guidance.

BDL

PREVIOUS DISCUSSION...
Diurnally driven scattered to numerous showers and thunderstorms
will be the norm in the extended periods of the forecast. The area
will remain situated in the weak upper trough between the ridge
over the Plains and western Atlantic ridge. Moisture continues to
slowly increase across the area through the end of the week which
will will provide a boost each afternoon for convective development.
By the end of the week, the models are showing a cold front
pushing south out of the great lake state Thursday and into North
GA Friday. The models show this frontal boundary stalling across the
southeastern U.S. and keeping rain chances across the region
through the end of the forecast period. Another weaker wave also
pushes northeast out of the western gulf which will also keep
precip chances going through day 7. As for now, will continue
with scattered to numerous convection each day.

Temperatures, while tempered somewhat by increased convection, will
remain above normal through the week. The increased moisture will
also keep afternoon heat index values from the upper 90s to low
100s.

01

&&

.AVIATION...
00Z Update...
Convection has started to wind down at the TAF sites and expect it
to end by 01Z. Models showing MVFR/IFR CIGs approaching south TAF
sites and staying south and east of the ATL area sites. Winds will
be east through the period, diminishing to 5kts or less by 02Z.
Winds will shift to the south and southeast between 22-24Z.

//ATL Confidence...00Z Update...
Medium Confidence all elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  89  70  90 /  40  60  50  40
Atlanta         73  89  72  90 /  20  50  40  40
Blairsville     65  85  65  87 /  30  50  40  40
Cartersville    71  92  71  92 /  20  40  30  40
Columbus        74  90  72  92 /  50  50  30  40
Gainesville     71  89  71  90 /  30  50  40  40
Macon           72  88  71  91 /  50  60  40  40
Rome            71  93  72  93 /  20  30  30  40
Peachtree City  71  91  71  92 /  20  50  40  40
Vidalia         72  89  72  92 /  60  50  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....BDL
AVIATION...Atwell
Hazardous weather outlook, Aug 19, 10:10 AM EDT, 10 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1010 AM EDT Mon Aug 19 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1010 AM EDT Mon Aug 19 2019

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

Scattered to numerous thunderstorms are expected across much
of north and central Georgia this afternoon into tonight.
Gusty winds, frequent lightning and locally heavy rainfall
are possible.

Heat index values will range between 100 and 105 degrees across
portions of north and central Georgia this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Scattered to numerous thunderstorms are expected across much of north
and central Georgia through the week, mainly in the afternoon and
evening. A few storms could be strong to marginally severe with
gusty winds, frequent lightning and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of any severe weather or flooding through the web
by going to weather.gov/atlanta.

In the hours before

Special weather statement, Aug 19, 7:50 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
750 PM EDT Mon Aug 19 2019

GAZ046>048-200015-
Walton GA-Rockdale GA-Newton GA-
750 PM EDT Mon Aug 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WALTON...ROCKDALE
AND NORTHERN NEWTON COUNTIES UNTIL 815 PM EDT...

At 749 PM EDT...a strong thunderstorm was over Georgia International
Horse Park, or near Covington...moving west at 15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Conyers, Covington, Oxford, Porterdale, Walnut Grove, Jersey,
Lakeview Estates, Georgia International Horse Park, Magnet, Almon,
Milstead, Gum Creek and Oak Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3374 8380 3360 8376 3352 8405 3353 8404
      3353 8405 3369 8408 3372 8406 3375 8403
TIME...MOT...LOC 2349Z 081DEG 12KT 3367 8388

HAIL...0.75IN
WIND...50MPH
Special weather statement, Aug 19, 7:52 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
752 PM EDT Mon Aug 19 2019

GAZ038-039-050-051-200030-
Taliaferro GA-Wilkes GA-Oglethorpe GA-Greene GA-
752 PM EDT Mon Aug 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...
WILKES...OGLETHORPE AND NORTHEASTERN GREENE COUNTIES UNTIL 830 PM
EDT...

At 752 PM EDT...a strong thunderstorm was over Rayle, or 8 miles west
of Washington...moving west at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Washington, Union Point, Tignall, Rayle, Jacksons Crossroads,
Mallorysville, Delhi, Norman, Daniel Springs, Newtown, Danburg,
Celeste, Lyneville, Philomath, Vesta, Carters Grove and Ficklin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3364 8277 3357 8306 3385 8309 3401 8291
      3400 8291 3400 8288 3398 8286 3398 8285
      3399 8284 3397 8278 3399 8272 3399 8265
      3388 8261
TIME...MOT...LOC 2352Z 081DEG 12KT 3375 8289

WIND...40MPH
Special weather statement, Aug 19, 7:53 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
753 PM EDT Mon Aug 19 2019

GAZ089-090-200030-
Chattahoochee GA-Muscogee GA-
753 PM EDT Mon Aug 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE AND MUSCOGEE
COUNTIES UNTIL 830 PM EDT...

At 753 PM EDT...a strong thunderstorm was over North Fort Benning, or
11 miles east of Columbus...moving west at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Columbus, North Fort Benning, Bibb City, Upatoi, Fort Benning/lawson
Army Air Fld, Saint Marys Hills, Edgewood, Flat Rock, Highland Park,
Laurel Hills, Green Island Hills, Sand Hill, Battle Park, Vista
Terrace, Columbus Metropolitan Airport, Rose Hill, Kenwood, Midland,
Custer Road Terrace and Eelbeck/West Fort Benning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3258 8472 3240 8468 3230 8496 3232 8500
      3234 8501 3238 8497 3239 8499 3239 8497
      3241 8498 3243 8496 3244 8497 3245 8500
      3250 8500 3252 8501 3257 8505
TIME...MOT...LOC 2353Z 078DEG 13KT 3249 8479

WIND...40MPH
Special weather statement, Aug 19, 7:54 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
754 PM EDT Mon Aug 19 2019

GAZ049-050-060-200030-
Morgan GA-Putnam GA-Greene GA-
754 PM EDT Mon Aug 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN...
NORTHEASTERN PUTNAM AND GREENE COUNTIES UNTIL 830 PM EDT...

At 754 PM EDT...a strong thunderstorm was over Parks Mill, or near
Greensboro...moving west at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Eatonton, Madison, Greensboro, Buckhead, Phoenix, Reynolds at Lake
Oconee, Rock Eagle 4-H Center, Veazey, Parks Mill, Carey, Swords and
Harmony.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3361 8314 3345 8309 3334 8341 3361 8348
TIME...MOT...LOC 2354Z 078DEG 13KT 3351 8328

WIND...40MPH
Special weather statement, Aug 19, 8:11 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
811 PM EDT Mon Aug 19 2019

GAZ048-049-059-060-200030-
Morgan GA-Putnam GA-Jasper GA-Newton GA-
811 PM EDT Mon Aug 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN...
NORTHWESTERN PUTNAM...NORTHEASTERN JASPER AND EASTERN NEWTON COUNTIES
UNTIL 830 PM EDT...

At 810 PM EDT...a strong thunderstorm was near Farrar, or 7 miles
southwest of Madison...moving southwest at 10 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Madison, Rutledge, Newborn, Mansfield, Shady Dale, Calvin, Farrar,
Godfrey and Starrsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3364 8348 3343 8343 3332 8371 3356 8382
TIME...MOT...LOC 0010Z 067DEG 11KT 3352 8358

HAIL...0.75IN
WIND...50MPH
Special weather statement, Aug 19, 8:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
829 PM EDT Mon Aug 19 2019

GAZ048-049-059-060-200100-
Morgan GA-Putnam GA-Jasper GA-Newton GA-
829 PM EDT Mon Aug 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN...
NORTHWESTERN PUTNAM...NORTHERN JASPER AND SOUTHEASTERN NEWTON
COUNTIES UNTIL 900 PM EDT...

At 829 PM EDT...a strong thunderstorm was over Farrar, or 11 miles
southwest of Madison...moving west at 20 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Madison, Newborn, Mansfield, Shady Dale, Stewart, Calvin, Farrar,
Eudora, Turtle Cove, North Alcovy, Godfrey and Starrsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3344 8340 3330 8377 3340 8390 3341 8390
      3342 8391 3355 8385 3360 8344 3353 8339
TIME...MOT...LOC 0029Z 075DEG 18KT 3348 8360

HAIL...0.75IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:11 PM EDTSpecial Weather StatementFFCMorgan19 min
Aug 19, 11:23 PM EDTSpecial Weather StatementFFCTroup37 min
Aug 19, 11:57 PM EDTSpecial Weather StatementFFCWashington33 min
Aug 19, 11:58 PM EDTSpecial Weather StatementFFCDodge32 min
Aug 20, 2:25 PM EDTSpecial Weather StatementFFCMacon35 min
Aug 20, 3:16 PM EDTSpecial Weather StatementFFCMacon29 min
Aug 20, 3:59 PM EDTSpecial Weather StatementFFCMarion31 min
Aug 20, 4:05 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Taylor40 min
Aug 20, 4:31 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Muscogee, Talbot44 min
Aug 20, 5:07 PM EDTSpecial Weather StatementFFCHarris38 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.